MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LONG CLIP

AOMORI OLYMPUS CO., LTD. LONG CLIP
Model Number HX-610-090L
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the long clip was successfully attached to the single use reloadable clip applicator, passed through the working channel, and opened during hemostasis in a therapeutic procedure.When trying to close the clip, the clip did not detach from the clip applicator.The inside wire of the clip applicator broke from the handle, got loose and did not release the clip.The problem was noted to be the clip.There was a small delay to switch to a clip from another manufacturer to complete the procedure and solve some bleeding.There was no reported patient harm or impact due to this event.Related patient identifiers are (b)(6).
 
Additional Manufacturer Narrative
This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The subject device was manufactured in august 2022, but the specific date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the event (the clip did not come off the fixture) was caused by the operation wire coming out from the caulking part, which caused the clip to not come off the fixture.The disconnection of the operating wire occurred due to the following mechanism: due to some influence during clipping, the amount of operating force increased.An excessive tensile load was applied to the operating wire due to the increased operating force.The operation wire came out from the caulking part due to the load exceeding the resistance.However, since the device was not inspected, the exact cause could not be determined.The event can be prevented by following the instructions for use which state: "do not apply excessive bending, pulling or pressure to this product.It may lead to equipment damage or functional deterioration.Do not round the insertion tube smaller than 20 cm in diameter.The insertion tube may be damaged.Do not use excessive force to operate each part.It may lead to damage of rotating clip device and clip.".Olympus will continue to monitor field performance for this device.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17640002
Report Number9614641-2023-01251
Device Sequence Number18126767
Product Code PKL
UDI-Device Identifier04953170200373
UDI-Public04953170200373
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-610-090L
Device Lot Number28K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown